MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/+3MM T1; HIP PROSTHESIS

BIOMET UK LTD. BIOLOX DELTA CER FEM HD 28/+3MM T1; HIP PROSTHESIS
Catalog Number 650-1157
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: vivacit-e dm bearing 28x46mm; item# 110031013; lot# 67270785 investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during a procedure, the ceramic femoral head fractured upon impaction with the mallet.The surgeon confirmed that appropriate technique and force were used, and no excessive force was applied.No fragments fell or were retained in the patient.There were no reported consequences or health impacts to the patient.Attempts have been made and no further information has been provided at the time of this report.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4, b5, g3, g6, h2, h11.The following sections were corrected: d1, d4, h4.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.The product involved in the reported event was returned for investigation.Visual examination revealed that the ceramic femoral head is fractured into multiple pieces, with the majority of the head remaining retained within the polyethylene bearing.In addition, three loose ceramic fragments were returned separately.Dark black markings were observed around approximately half of the internal taper surface of the ceramic head.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
BIOLOX DELTA CER FEM HD 28/+3MM T1
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23334484
Report Number3002806535-2025-00504
Device Sequence Number10523974
Product Code LZO
UDI-Device Identifier00887868271519
UDI-Public(01)00887868271519(17)330710(10)3166131
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650-1157
Device Lot Number3166131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer02/03/2026
03/20/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date03/02/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown